Alert archive / Kansas / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Apr 30, 2012, 4:24 AM CDT for 8 counties in Kansas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 4:24 AM CDT (09:24 UTC)
- Expired
- May 1, 2012, 3:43 AM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 123 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
935 WGUS63 KICT 300924 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 424 AM CDT MON APR 30 2012 ...ABUNDANT RAINFALL IMPACTING SOUTHEAST KANSAS... .TRAINING THUNDERSTORMS FOR TWO NIGHTS IN A ROW HAVE CAUSED UPWARDS OF 6+ INCHES ACROSS PORTIONS OF SOUTHEASTERN KANSAS. THIS IN ADDITION TO ONGOING RAINFALL AND RAINFALL POTENTIAL THIS EVENING WILL CAUSE FLASH FLOODING TO BE A CONCERN THROUGH TUESDAY MORNING. KSZ092>096-098>100-302330- /O.CAN.KICT.FA.A.0002.000000T0000Z-120430T1300Z/ /O.NEW.KICT.FF.A.0001.120430T0924Z-120501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 424 AM CDT MON APR 30 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... CHAUTAUQUA...ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON * THROUGH TUESDAY MORNING. * TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED SOUTHERN KANSAS SUNDAY NIGHT/MONDAY MORNING WITH 6+ INCHES OF RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST TWO NIGHTS. ADDITIONAL RAINFALL THIS MORNING AND THEN CHANCES AGAIN LATE TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND FLOODING THREAT. * LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING. SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH. $$ BILLINGS
2 follow-up statements
270 WGUS63 KICT 010001 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT MON APR 30 2012 KSZ092>096-098>100-011200- /O.CON.KICT.FF.A.0001.000000T0000Z-120501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 701 PM CDT MON APR 30 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE...MONTGOMERY...NEOSHO AND WILSON * THROUGH TUESDAY MORNING. * TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED SOUTHERN KANSAS SUNDAY NIGHT INTO MONDAY MORNING WITH 6+ INCHES OF RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST TWO NIGHTS. ADDITIONAL RAINFALL TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND FLOODING THREAT. * LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING. SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH. $$ LAWSON
077 WGUS63 KICT 010843 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT TUE MAY 1 2012 KSZ092>096-098>100-010945- /O.CAN.KICT.FF.A.0001.000000T0000Z-120501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 343 AM CDT TUE MAY 1 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. THE RAIN HAS ENDED ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING . ONGOING FLOODING WILL CONTINUE TO BE A CONCERN...BUT ADDITIONAL RAINFALL IS NOT EXPECTED. PLEASE SEE THE FLOOD WARNINGS IN EFFECT FOR MORE INFORMATION. $$ BILLINGS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 3:36 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 30, 3:36 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT MON APR 30 2012 .DISCUSSION... THE MAIN FORECAST CONCERN IS THE PRECIPITATION TODAY AND ASSOCIATED FLOODING CONCERNS...AS WELL AS SEVERE WEATHER THREAT LATER TODAY. SYNOPSIS: A WAVE IS MOVING ACROSS THE CENTRAL PLAINS AND THAT IN COMBINATION WITH A FRONTAL BOUNDARY AND MID-LEVEL FRONTOGENESIS IS RESPONSIBLE FOR THE TRAINING PRECIPITATION OCCURRING OVER SOUTHEASTERN KANSAS THIS MORNING. FLOODING IS A CONCERN THIS MORNING ACROSS EXTREME SOUTHEASTERN KANSAS. TODAY - TONIGHT: THE MAIN NEAR TERM CONCERN IS THE FLOODING POTENTIAL ACROSS SOUTHEASTERN KANSAS. THE TRAINING CONVECTION THAT OCCURRED LATE SUNDAY NIGHT/EARLY MONDAY MORNING HAS ALREADY CAUSED NUMEROUS FLOODING ISSUES WITH ESTIMATED 6+ INCHES OF RAIN FALLEN IN SOME LOCATIONS. WITH PRECIPITATION CONTINUING THIS MORNING AND THEN ANOTHER CHANCE THIS EVENING AND OVERNIGHT HAVE GONE AHEAD AND UPGRADED THE FLOOD WATCH ISSUED SUNDAY NIGHT TO A FLASH FLOOD WARNING FOR EXTREME SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE OTHER CONCERN TODAY IS THE TIMING OF PRECIPITATION THIS AFTERNOON. THE CURRENT EXPECTATION IS FOR THE PRECIPITATION THIS MORNING TO EVENTUALLY MOVE SOUTH OUT OF THE AREA. EXPECTING CLOUDS TO CLEAR SOME FROM THE WEST AND THE INSOLATION WILL HELP THUNDERSTORM CHANCES THIS EVENING. EXPECTING THUNDERSTORMS TO DEVELOP NEAR THE DRYLINE WHERE THE CAP IS ABLE TO ERODE AND THIS ACTIVITY WILL PUSH EASTWARD INTO CENTRAL/SOUTHERN KANSAS. CAPE AND SHEAR ARE PLENTIFUL SO IF THESE STORMS DO DEVELOP THEY WILL BE SEVERE. HAIL AND WIND LOOK TO BE THE MAIN THREATS...BUT A TORNADO CANNOT BE RULED OUT. THE MAIN CONCERN WITH THIS IS HOW MUCH CLEARING WE MAY GET AND HOW THAT IMPACTS THE FURTHER EVOLUTION. TUESDAY - THURSDAY: THE WAVE THAT WILL CAUSE THE PRECIPITATION TODAY WILL MOVE OUT OF THE AREA BY TUESDAY MORNING...BUT ANOTHER DISTURBANCE MOVING AROUND THE UPPER WAVE NEAR THE MONTANA/CANADA BORDER WILL HELP TO INDUCE ENOUGH SUPPORT FOR SEVERE WEATHER CHANCES ACROSS THE NORTHERN PLAINS. HOWEVER...FEEL THE MAJORITY OF THE ACTIVITY WILL REMAIN NORTH OF THE WICHITA COUNTY WARNING AREA...FROM NORTHEAST KANSAS NORTHWARD INTO NEBRASKA...IOWA. LEE CYCLOGENESIS WILL RETURN SOUTHERLY WINDS TO THE AREA. WARM MOIST AIR ADVECTION WILL HELP TEMPERATURES REACH ABOUT 10-15 DEGREES ABOVE NORMAL. TEMPERATURES WILL BE IN THE MID 80S FOR THE MIDDLE OF THE WEEK ACROSS THE AREA. THERE ARE A FEW WEAK DISTURBANCES THAT WILL BE MOVING ACROSS THE CENTRAL PLAINS...BUT CONFIDENCE IN THESE EVOKING ANY STORMS IS LOW AND HAVE LEFT THE FORECAST DRY FOR MUCH OF THIS PERIOD. FRIDAY - SUNDAY: LITTLE CHANGES FOR THE WEEKEND WITH TEMPERATURES ABOVE NORMAL...IN THE 80S AND APPROACHING THE 90S ACROSS THE AREA. THE MEDIUM RANGE GUIDANCE KEEPS AN UPPER TROUGH ACROSS THE WESTERN CONUS. DEPENDING ON HOW AND WHEN THIS WAVE EJECTS EASTWARD IT COULD POSE A WEATHER CONCERN...BUT THAT IS BEYOND THIS FORECAST AT THIS TIME. BILLINGS && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COMPLICATED AVIATION FORECAST OVERNIGHT...AS A LINEAR CONVECTIVE COMPLEX CONTINUES TO TRAIN ALONG THE KS/OK BORDER AT THIS TIME. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT CONVECTION OVER SRN KS WILL GRADUALLY LIFT NORTHEAST LATE TONIGHT INTO EARLY ON MON. SO WILL GO WITH PREVAILING TSRA FOR KCNU AS THIS AREA WILL SEE A SUSTAINED PERIOD OF STORMS FOR A GOOD PORTION OF THE OVERNIGHT HOURS. WILL ALSO INCLUDE VCTS FOR KICT AFTER 07-08Z/MON AS PROPAGATION WILL ALSO BRING THIS COMPLEX INTO THIS AREA AS WELL UNTIL AROUND 14Z/MON. WILL SEE WIDESPREAD MVFR CEILINGS WITH THE STORMS...BUT WILL ALSO SEE SOME IFR CEILINGS IN AND CLOSE TO THE HEAVIEST STORMS. THINK MOST OF THE CONVECTION WILL STAY SOUTH OF CEN KS...SO WILL REMOVE ANY VCTS FOR KSLN/KRSL. AFTER CONVECTIVE COMPLEX MOVES NORTHEAST OF THE AREA...WILL SEE CEILING IMPROVE TO VFR FOR MOST LOCATIONS AFTER 21Z/MON. FORECAST IS A LITTLE UNCERTAIN FOR RENEWED CONVECTION CHANCE/LOCATION ON MON AFTN. SO WILL LEAVE ANY VCTS OUT OF THE LAST PORTIONS OF THE TAFS FOR NOW. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 63 83 65 / 40 50 10 10 HUTCHINSON 76 62 85 65 / 40 30 10 10 NEWTON 74 62 82 65 / 30 40 10 10 ELDORADO 76 63 85 65 / 30 50 10 10 WINFIELD-KWLD 77 64 85 66 / 40 60 10 10 RUSSELL 75 59 83 62 / 40 20 10 10 GREAT BEND 75 60 83 62 / 40 20 10 10 SALINA 76 62 85 65 / 20 30 10 20 MCPHERSON 75 62 83 65 / 30 30 10 10 COFFEYVILLE 75 65 85 66 / 50 70 10 20 CHANUTE 76 64 84 65 / 40 60 20 20 IOLA 75 63 84 65 / 30 60 20 20 PARSONS-KPPF 76 65 84 66 / 50 60 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ092>096-098>100. &&
Hazardous weather outlook, Apr 29, 9:34 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 934 PM CDT SUN APR 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 934 PM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE OVER SOUTHEAST KANSAS WHERE EMBEDDED SUPERCELL THUNDERSTORMS WILL MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE. LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE STORMS. A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS OVERNIGHT AND MAY CAUSE SOME FLOODING ACROSS SOUTHERN KANSAS. SEE THE LATEST FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON COUNTIES OF CENTRAL KANSAS. A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50 MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHERN KANSAS LATE THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
In the hours before
Special weather statement, Apr 29, 11:45 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT SUN APR 29 2012
KSZ100-300515-
LABETTE-
1145 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 8 MILES SOUTHWEST
OF PARSONS...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3699 9543 3700 9552 3738 9552 3739 9508
3699 9508
TIME...MOT...LOC 0446Z 250DEG 34KT 3723 9532
COOKSpecial weather statement, Apr 29, 11:47 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT SUN APR 29 2012
KSZ099-300530-
MONTGOMERY-
1147 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HULAH...OR 13 MILES SOUTHEAST OF
SEDAN...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3706 9597 3738 9596 3739 9553 3738 9552
3700 9553 3699 9556 3699 9596
TIME...MOT...LOC 0447Z 248DEG 40KT 3700 9596
COOKSpecial weather statement, Apr 30, 12:48 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1248 AM CDT MON APR 30 2012 KSZ100-300615- LABETTE- 1248 AM CDT MON APR 30 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR BARTLETT...OR 18 MILES SOUTH OF PARSONS...AND MOVING EAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3699 9538 3719 9536 3729 9508 3700 9508 TIME...MOT...LOC 0548Z 278DEG 33KT 3707 9524 SMITH
Local storm report, Apr 30, 3:59 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
359 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM FLASH FLOOD S INDEPENDENCE 37.23N 95.71W
04/30/2012 MONTGOMERY KS LAW ENFORCEMENT
FLOODING WAS REPORTED IN A 3 BLOCK AREA OF SOUTH
PENNSYLVANIA AVENUE ON THE SOUTH SIDE OF INDEPENDENCE.
&&
JMCLocal storm report, Apr 30, 4:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD 10 E PARSONS 37.34N 95.09W
04/30/2012 LABETTE KS LAW ENFORCEMENT
HIGHWAY 400 WAS CLOSED DUE TO FLASH FLOODING
&&
JMCLocal storm report, Apr 30, 4:05 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
405 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD 3 S PARSONS 37.30N 95.27W
04/30/2012 LABETTE KS LAW ENFORCEMENT
FLASH FLOODING WAS REPORTED 3 MILES SOUTH OF PARSONS.
RAILROAD TIES WERE REPORTED FLOATING ALONG A ROAD.
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 29, 8:56 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Neosho, Wilson | 64 min |
| Apr 29, 8:57 PM CDT | Special Weather Statement | ICT | Chautauqua, Labette, Montgomery, Neosho | 63 min |
| Apr 29, 9:17 PM CDT | Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more | 7 hr |
| Apr 29, 9:28 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 12 hr |
| Apr 29, 10:42 PM CDT | Special Weather Statement | ICT | Labette | 63 min |
| Apr 29, 10:45 PM CDT | Special Weather Statement | ICT | Wilson | 45 min |
| Apr 29, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 42 min |
| Apr 29, 11:04 PM CDT | Areal Flood Warning | ICT | Neosho | 12 hr |
| Apr 29, 11:45 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Apr 29, 11:47 PM CDT | Special Weather Statement | ICT | Montgomery | 43 min |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 35 min |
| Apr 29, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 26 min |
| Apr 30, 12:48 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Apr 30, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 18 min |
| Apr 30, 1:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
| Apr 30, 2:45 AM CDT | River Flood Warning | ICT | Montgomery | 53 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 53 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 71 hr |
| Apr 30, 9:30 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Watches in Kansas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.